Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 64, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 2, 2002, 3:36 PM EDT for Chesterfield County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 2, 2002, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 105 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS52 KCAE 021936
SVRCAE
SCC025-022000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
335 PM EDT TUE JUL 2 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 PM EDT.
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF PAGELAND..MOVING WEST AT 5
MPH.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH
AND LARGE HAIL.
LAT...LON 3458 8030 3476 8030 3478 8053 3462 8041
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:45 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 245 PM EDT TUE JUL 2 2002 UPPER LOW OFF THE FLORIDA COAST TO DRIFT NORTH THROUGH THURSDAY. H5 RIDGE HOLDS WEST OF THE AREA. NORTHEAST FLOW ALOFT ALLOWS WEAK VORTS TO CROSS THE AREA. SURFACE TROUGH TO HOLD ACROSS THE REGION AND AIRMASS WILL BE MODERATELY UNSTABLE. THE FORECAST WILL KEEP SCATTERED AFTERNOON AND EVENING CONVECTION THROUGH THURSDAY. LOWS IN THE LOWER 70S AND HIGHS IN THE LOW/MID 90S FOR WEDNESDAY AND THURSDAY. EXTENDED DISCUSSION... UPPER RIDGE OVER OH VLY FRIDAY WITH UPR LOW DEVELOPING BACK INTO THE GULF OF MEX. WEAK SURFACE FRONT IN THE AREA. HEIGHTS RISE FOR SATURDAY. WILL MENTION SCATTERED TSTMS FRIDAY AND WIDELY SCATTERED SATURDAY. MORE RIDGING SUNDAY AND MONDAY. NEXT FRONT APPROACHES FROM THE NORTH TUESDAY WITH TROUGH OVER THE NORTHEAST U.S. WILL HOLD OFF MENTIONING CHANCE OF PRECIP FOR TUESDAY. LOWS IN THE UPPER 60S/LOW 70S AND HIGHS IN THE LOWER 90S. FCSTID = 10 CAE 72 95 72 94 / 20 30 20 30 AGS 69 94 70 94 / 20 30 20 30 SSC 72 94 72 94 / 20 30 22 30 OGB 72 94 72 94 / 20 30 20 30 .CAE... GA...NONE. SC...NONE. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 31 min |
| Jul 2, 6:35 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 40 min |
| Jul 2, 7:23 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.